Temodar with Radiation Question

18 Posts | Page(s): Prev 1 2 

RE: Temodar with Radiation Question

by DianneMF on Sun Apr 19, 2015 08:35 PM

Quote | Reply
My 24 yr old daughter has had 2 major craniotomies in the past year Radiation/chemo for 6.5 weeks. Adjuvant Temodar at low doses since October She is now faced with the decision whether to continue the chemo longer although there is no scientific evidence it will help her live longer Where is she now? At a Mets baseball game with my husband & her brother & sister All I can say is truly & I am not a one day at at a time person by any means- very type A- is to take this one day at a time. Sometimes I have to take it 5 mins at a time This whole experience is surreal. Trust me I know The sun is shining. Birds are singing. Flowers are finally beginning to bloom Yet here we sit confronting this unfathomable disease, the future, our hopes & dreams & yes ask, why us? Friends & relatives will have well meaning advice. Drs will throw a lot of information at you & you as the caregiver have to make some informed decisions Take a minute or longer. Catch your breath. Have a trusted friend or relative go with you to the appointments to be a second set of ears. Write everything down. Take time to process it all. ONLY GO TO MAJOR BRAIN TUMOR CENTERS THAT DO MORE THAN 300 surgeries per year. Try to find a few minutes for yourself every day To walk. To pray. To laugh. To talk to someone who really gets you Take good care. You will get through this

RE: Temodar with Radiation Question

by AmberOctober on Mon Apr 20, 2015 02:50 AM

Quote | Reply
I am sorry you are going thru this. I have been on Temodar/radiation for 31 days, 10 more to go. No side effects besides tiredness after week 3. I also started experiencing a little bit of nausea (nothing bad) and loss of appetite. These, I believe, come from radiation, not Temodar. No more side effects whatsoever.

RE: Temodar with Radiation Question

by wordslee on Mon Apr 20, 2015 03:38 AM

Quote | Reply

On Apr 18, 2015 12:36 PM JenniferONeal wrote:

Our experience with the daily metronomic dose of Temodar was night and day to the 5 days/month dose.  When my husband went on that larger dose following radiation, within a couple of days he was lying on the coach barely able to do anything, completely exhausted, only started feeling better just before he needed to start taking it again.  We were switched to Avastin.  In retrospect, it may have been radiation damage that he was dealing with--his primary tumor didn't return until a year and a half later (most of which time he was on Avastin).  After his second crainiotomy he took daily Temodar and was also nervous given his prior experience. This time it was so much easier. He had to take Kytril for nausea (we tried Compazine and that didn't do the trick), ate a high fiber diet with lots of broccoli and fresh fruit, tried to walk whenever he could, and drank plenty of water. He was really fine with all of that and went to work as normal, only complaining from time to time about mild fatigue. A secondary inoperable tumor appeared as time went on and that did not respond to anything. But during the 28 months he lived with GBM, he was remarkably well and able to continue to do the things he loved, all up until the last few months. All the best to you on this road--Blessings, Jennifer

o sorry to  hear that and thank you

RE: Temodar with Radiation Question

by jgcole7859 on Mon Apr 20, 2015 04:34 AM

Quote | Reply

I was diagnosed with a fist size gbm tumour almost 28 months ago. I'm presently 44 years old.  I had a full resection and 30 radiation treatments. While taking the radiation treatments over a period of 6 weeks, I took 150 mg of temodal chemo daily. After that, I have taken 5 days of 300 mg of temodal every 23 days.  I just completed my 26 round on Friday. My blood work has been coming back great each month and I've had 11 clear MRI's. I lost some left peripheral vision right after surgery so I wasn't able to drive but my vision has improved and had my drivers license re-instated in December so I'm driving again. I have been able to continue working through the whole 28 months.  The only negative side affect I have had is constipation during my chemo rounds. I take zofran (nausea pill) at 4:30 pm and my chemo at 5 P.M. I don't eat between 3-6 pm on my chemo days.  I have only had a few sick days and doing very well overall.  There is hope!  I know everyone responds differently but I have met many people who are doing well 5 and 7 years after being diagnosed. I have a friend that lives one hour away from me who is on his 15 th year and doing great. I'm hoping you and I will make it there as well. 

RE: Temodar with Radiation Question

by Skyla80 on Mon Apr 20, 2015 08:53 AM

Quote | Reply
Brain surgery is a big assault on the body (and brain obviously!). I remember my GP telling me this after I had my first operation and was complaining about fatigue. Recovery takes time and you do tend to sleep a lot. If you are concernered about his rate of recovery, or if he is experiencing any unusual neurological symptoms, perhaps get in touch with his neurosurgeon.

RE: Temodar with Radiation Question

by Linnea on Tue Apr 21, 2015 01:16 AM

Quote | Reply
Hi. I have a question on this as well. My dad finished uhs radiation and reincarnation last Wednesday. Starting Saturday he has had extreme fatigue. Could this be from the radiation ending and the body healing? If so, how long does it take before the fatigue subsides. He is sleeping most of the day.

RE: Temodar with Radiation Question

by Linnea on Tue Apr 21, 2015 01:18 AM

Quote | Reply
Sorry spell check .....meant to say temodar.....

RE: Temodar with Radiation Question

by wordslee on Thu Apr 23, 2015 07:03 AM

Quote | Reply

On Apr 20, 2015 4:34 AM jgcole7859 wrote:

I was diagnosed with a fist size gbm tumour almost 28 months ago. I'm presently 44 years old.  I had a full resection and 30 radiation treatments. While taking the radiation treatments over a period of 6 weeks, I took 150 mg of temodal chemo daily. After that, I have taken 5 days of 300 mg of temodal every 23 days.  I just completed my 26 round on Friday. My blood work has been coming back great each month and I've had 11 clear MRI's. I lost some left peripheral vision right after surgery so I wasn't able to drive but my vision has improved and had my drivers license re-instated in December so I'm driving again. I have been able to continue working through the whole 28 months.  The only negative side affect I have had is constipation during my chemo rounds. I take zofran (nausea pill) at 4:30 pm and my chemo at 5 P.M. I don't eat between 3-6 pm on my chemo days.  I have only had a few sick days and doing very well overall.  There is hope!  I know everyone responds differently but I have met many people who are doing well 5 and 7 years after being diagnosed. I have a friend that lives one hour away from me who is on his 15 th year and doing great. I'm hoping you and I will make it there as well. 

congratulations!

and charge on to get 56 months! boy!

18 Posts | Page(s): Prev 1 2 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.